Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 64, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Sep 12, 2008, 7:40 PM CDT for 5 counties in Missouri. It was in force for 14 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2008, 7:40 PM CDT (00:40 UTC)
- Expired
- Sep 13, 2008, 9:30 AM CDT
- In force
- 14 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, MO, Linn County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 187 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:53 AM CDT | FLASH FLOOD | 1 S Humphreys, MO | VEHICLE WAS SWEPT OFF THE ROAD, DUE TO FAST FLOWING WATER ON HIGHWAY 139. DRIVER WAS ABLE TO SWIM TO SAFETY. |
| Sep 13, 8:00 AM CDT | HEAVY RAIN 5 | 7 S Humphreys, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 613 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 130040
FFWEAX
MOC001-115-171-197-211-130830-
/O.NEW.KEAX.FF.W.0064.080913T0040Z-080913T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
740 PM CDT FRI SEP 12 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LINN COUNTY IN NORTH CENTRAL MISSOURI
SOUTHEASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI
SOUTHERN SCHUYLER COUNTY IN NORTHEAST MISSOURI
SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
WESTERN ADAIR COUNTY IN NORTHEAST MISSOURI
* UNTIL 330 AM CDT SATURDAY
* AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER WEATHER RADAR INDICATED RAINFALL RATES
BETWEEN ONE AND TWO INCHES PER HOUR...WITH NUMEROUS THUNDERSTORMS
TO THE SOUTHWEST ABOUT TO MOVE OVER THE WARNING AREAS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MILAN...BROWNING...GREEN CITY...GREENTOP...LINNEUS...NOVINGER AND
QUEEN CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 4046 9238 4004 9278 4003 9285 3996 9285
3985 9296 3984 9325 3998 9338 4006 9337
4035 9316 4049 9275
$$
215 follow-up statements
000
WGUS73 KEAX 130144
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
844 PM CDT FRI SEP 12 2008
MOC001-115-171-197-211-130830-
/O.CON.KEAX.FF.W.0064.000000T0000Z-080913T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN MO-ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
844 PM CDT FRI SEP 12 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PUTNAM...
SULLIVAN AND NORTHERN LINN COUNTIES IN NORTH CENTRAL MISSOURI...AND
SOUTHERN SCHUYLER AND WESTERN ADAIR COUNTIES IN NORTHEAST MISSOURI
UNTIL 330 AM CDT SATURDAY...
AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED BETWEEN ONE AND THREE INCHES OF RAIN HAS
FALLEN ACROSS THE WARNING AREA THIS EVENING. LAW ENFORCEMENT HAS
REPORTED NUMEROUS COUNTY ROADS CLOSED IN LINN AND ADAIR COUNTIES DUE
TO FLASH FLOODING.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...MILAN...BROWNING...GREEN CITY...GREENTOP...LINNEUS...
NOVINGER AND QUEEN CITY.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 4046 9238 4004 9278 4003 9285 3996 9285
3985 9296 3984 9325 3998 9338 4006 9337
4035 9316 4049 9275
$$
21000
WGUS73 KEAX 130648
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
148 AM CDT SAT SEP 13 2008
MOC001-115-171-197-211-130830-
/O.CON.KEAX.FF.W.0064.000000T0000Z-080913T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN MO-ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
148 AM CDT SAT SEP 13 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PUTNAM...
SULLIVAN AND NORTHERN LINN COUNTIES IN NORTH CENTRAL MISSOURI...AND
SOUTHERN SCHUYLER AND WESTERN ADAIR COUNTIES IN NORTHEAST MISSOURI
UNTIL 330 AM CDT...
AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL RATES IN EXCESS OF ONE TO TWO INCHES PER HOUR CAN BE
EXPECTED AT TIMES THROUGH 3AM.
RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...MILAN...BROWNING...GREEN CITY...GREENTOP...
LINNEUS...NOVINGER AND QUEEN CITY.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 4046 9238 4004 9278 4003 9285 3996 9285
3985 9296 3984 9325 3998 9338 4006 9337
4035 9316 4049 9275
$$
NRR000
WGUS53 KEAX 130801
FFWEAX
MOC001-115-171-197-211-131430-
/O.EXT.KEAX.FF.W.0064.000000T0000Z-080913T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
301 AM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN LINN COUNTY IN NORTH CENTRAL MISSOURI
SOUTHEASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI
SOUTHERN SCHUYLER COUNTY IN NORTHEAST MISSOURI
SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
WESTERN ADAIR COUNTY IN NORTHEAST MISSOURI
* UNTIL 930 AM CDT
* AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF MODERATE TO HEAVY RAIN LIFTING NORTHWARD ACROSS THE
WARNED AREA. RAINFALL AMOUNTS APPROACHING AN INCH AND A HALF HAD
FALLEN IN THE WARNED AREAS SINCE MIDNIGHT...WITH TORRENTIAL RAINFALL
RATES GREATER THAN ONE INCH PER HOUR LIFTING NORTHEAST ACROSS THE
AREA. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE
THROUGH 6 AM THIS MORNING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MILAN...BROWNING...GREEN CITY...GREENTOP...LINNEUS...NOVINGER AND
QUEEN CITY.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A
VEHICLE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 4046 9238 4004 9278 4003 9285 3996 9285
3985 9296 3984 9325 3998 9338 4006 9337
4035 9316 4049 9275
$$
DUX000
WGUS73 KEAX 131223
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
723 AM CDT SAT SEP 13 2008
MOC001-115-171-197-211-131430-
/O.CON.KEAX.FF.W.0064.000000T0000Z-080913T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN MO-ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
723 AM CDT SAT SEP 13 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PUTNAM...
SULLIVAN AND NORTHERN LINN COUNTIES IN NORTH CENTRAL MISSOURI...AND
SOUTHERN SCHUYLER AND WESTERN ADAIR COUNTIES IN NORTHEAST MISSOURI
UNTIL 930 AM CDT...
AT 716 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
UPWARDS OF ONE TO TWO INCHES OF RAIN HAD FALLEN ACROSS THE WARNED
AREA SINCE MIDNIGHT. THIS HEAVY RAINFALL...WHEN COMBINED WITH
EXCESSIVE RAINFALL FROM FRIDAY...HAS ALLOWED THE GROUND TO BECOME
VERY SATURATED. WHILE THE MAJORITY OF THE RAIN HAS
DIMINISHED...ADDITIONAL RAIN WILL BE POSSIBLE THROUGH MID MORNING.
SOME OF THIS RAIN MAY BE MODERATE AT TIMES...WITH RAINFALL RATES
AROUND A HALF INCH PER HOUR CREATING THE POTENTIAL FOR FLASH
FLOODING.
IN ADDITION...SEVERAL RIVERS AND STREAMS ARE CURRENTLY RUNNING AT
ELEVATED LEVELS. THESE HIGH WATER LEVELS WILL LIKELY CAUSE FLASH
FLOODING OF SECONDARY ROADS IN AND ALONG THEIR PATHS. THE THREAT FOR
FLASH FLOODING IS EXPECTED TO DECREASE THROUGH TODAY...WITH THE
THREAT FOR AREAL FLOODING CONTINUING FOR THE NEXT 24 HOURS.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 4046 9238 4004 9278 4003 9285 3996 9285
3985 9296 3984 9325 3998 9338 4006 9337
4035 9316 4049 9275
$$
DUX000
WGUS73 KEAX 131436
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
936 AM CDT SAT SEP 13 2008
MOC001-115-171-197-211-131447-
/O.EXP.KEAX.FF.W.0064.000000T0000Z-080913T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN MO-ADAIR MO-SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
936 AM CDT SAT SEP 13 2008
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
PUTNAM...SULLIVAN AND NORTHERN LINN COUNTIES IN NORTH CENTRAL
MISSOURI...AND SOUTHERN SCHUYLER AND WESTERN ADAIR COUNTIES IN
NORTHEAST MISSOURI HAS BEEN ALLOWED TO EXPIRE...
HEAVY RAIN HAS ENDED OVER THE WARNED AREA...HOWEVER EXCESSIVE
RAINFALL OVER THE PAST 24 HOURS HAS CAUSED MANY STREAMS AND CREEKS
TO OVERFLOW THEIR BANKS. ALTHOUGH THE FLASH FLOODING THREAT HAS
LARGELY ABATED IN THE WARNED AREA...HIGH WATER HAS BEEN SLOW TO
RECEDE...AND AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR WATER STILL
COVERING THE MANY COUNTY AND STATE ROADS ACROSS THE AREA...AS WELL
AS LOW LYING AND POOR DRAINAGE LOCATIONS. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4046 9238 4004 9278 4003 9285 3996 9285
3985 9296 3984 9325 3998 9338 4006 9337
4035 9316 4049 9275
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:44 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 12, 3:44 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 PM CDT FRI SEP 12 2008
.DISCUSSION...
WELL...ITS STILL RAINING. PRECIP SHIELD NOW GRADUALLY LIFTING AND
FOCUSING MORE ACROSS NORTHWEST MISSOURI THIS AFTERNOON AS UPPER
LEVEL SHORT WAVE TROUGH BEGINS TO SHIFT INTO THE EASTERN ROCKIES.
ISENTROPIC LIFT HAS BECOME MORE FOCUSED ACROSS NORTHWESTERN MISSOURI
THIS AFTERNOON...MAINLY ALONG A STATIONARY FRONTAL BOUNDARY STRETCHED
FROM NORTH CENTRAL KANSAS ACROSS NORTHWEST MISSOURI AND INTO
SOUTHWESTERN IOWA. EXPECTING THE MORE WIDESPREAD PRECIP TO PERSIST
ACROSS NORTHEAST KANSAS AND NORTHWEST TO NORTH CENTRAL MISSOURI
THROUGH THE NIGHT TONIGHT WHERE STRONGER ISENTROPIC ASCENT WILL
REMAIN MORE FOCUSED.
IN RESPONSE TO THE AFOREMENTIONED APPROACHING SHORT WAVE
TROUGH...SFC LOW HAS DEVELOPED ACROSS EAST-CENTRAL
KANSAS...GRADUALLY LIFTING NORTHEAST INTO NORTHWESTERN MISSOURI. A
WARM FRONT HAS SHARPENED ATTENDANT TO THE AFOREMENTIONED SFC LOW
STRETCHED FROM NEAR EMPORIA EASTWARD TO JUST SOUTH OF CLINTON. SOUTH
OF THE FRONT...ABUNDANT HEATING HAS TAKEN PLACE WITH TEMPS NOW INTO
THE UPPER 80S ACROSS SOUTHEASTERN KANSAS INTO SOUTHWESTERN MISSOURI.
IN COMBINATION WITH SFC DEWPOINTS IN THE UPPER 60S TO MID
70S...SBCAPE VALUES HAVE CLIMBED IN THE 1000-2000 J/KG RANGE SOUTH
OF THE WARM FRONT. SCATTERED CU HAVE DEVELOPED WITHIN THE WARM SECTOR
AND ANY REMAINING INHIBITION IS QUICKLY ERODING THIS AFTERNOON.
EXPECTING SCATTERED CONVECTION TO DEVELOP AND LIFT NORTH WITH TIME
INTO SOUTHERN PORTIONS OF THE CWA. STRONG TURNING IN THE LOWEST FEW
KM HAS RESULTED IN INCREASING HELICITY VALUES...IE 0-1KM SRH OF
150-200 M2/S2. AS SEEN YESTERDAY ACROSS SOUTHERN MISSOURI...THE MORE
ROBUST CONVECTION WILL BE CAPABLE OF OBTAINING MINI-SUPERCELL
CHARACTERISTICS. THE MAIN THREATS WITH THIS ACTIVITY WILL BE ISOLATED
TORNADOES AS LCL HEIGHTS WILL REMAIN LOW COUPLED WITH STEEPENING LLVL
LAPSE RATES...INCREASING SFC VORTICITY GENERATION...AND THE
AFOREMENTIONED LLVL HELICITY VALUES. WITH FREEZING LEVELS REMAINING
AROUND 14KFT AND EQUILIBRIUM LEVELS ONLY AROUND -10C...NOT EXPECTED
HAIL TO BE AN ISSUE. THIS ACTIVITY IS NOT EXPECTED TO PERSIST BEYOND
AROUND SUNSET WHEN THE LOST OF DAYTIME HEATING WILL RESULT IN THE
LOST OF STEEPER LLVL LAPSE RATES.
EXPECTING THE PRECIP SHIELD TO CONTINUE TO NARROW THIS AFTERNOON AS
UPPER LEVEL SHORT WAVE TROUGH CONTINUES TO LIFT NORTHEASTWARD. THE
SUBTROPICAL MOISTURE FEED FROM THE REMNANTS OF TD LOWELL WILL IN
ESSENCE BECOME PINCHED OFF DURING THE NEXT 24 HOURS AS THE SHORT
WAVE LIFTS AND HURRICANE IKE CONTINUES TO THE NORTHWEST. THIS SHOULD
RESULT IN ACTIVITY BECOMING DEFINED ALONG THE SFC BOUNDARY WHICH
WILL BE STRETCHED INITIALLY ACROSS NORTHWEST MISSOURI TONIGHT.
FRONTAL BOUNDARY WILL THEN SLIDE SOUTHEASTWARD TOMORROW SHIFTING THE
PRECIP CHCS WITH IT. RAIN CHCS WILL THEN BECOME MORE FOCUSED ACROSS
THE SOUTHEAST HALF OF THE CWA BY TOMORROW AFTERNOON. NORTH OF THIS
BOUNDARY...ISENTROPIC DOWNGLIDE WILL RESULT IN A DIMINISHING TREND
TO THE ONGOING PRECIP.
ATTENTION THEN TURNS TO HURRICANE IKE AS IT MAKES THE TURN TO THE
NORTHEAST. THE LATEST TRACK FROM THE NHC BRINGS THE REMNANTS INTO
NORTHWEST ARKANSAS AND SOUTHERN MISSOURI BY SUNDAY. THIS WILL PLACE
CENTRAL MISSOURI IN THE PATH OF THE HEAVIER PRECIP SHIELD DURING
THIS TIME FRAME. PAINTED CATEGORICAL POPS ACROSS THE SOUTHEASTERN
HALF OF THE CWA FROM SATURDAY NIGHT INTO SUNDAY TO ACCOUNT FOR THE
EXPECTED RAINFALL ASSOCIATED WITH IKE. AN ADDITIONAL 2-3 INCHES OF
RAIN WILL BE POSSIBLE BY THE TIME ALL IS SAID AND DONE.
THEREFORE...HAVE EXTENDED THE FLOOD WATCH THROUGH 00Z MONDAY.
DEROCHE
MEDIUM RANGE (MONDAY-FRIDAY)...
AFTER A WET WEEKEND...AN EXTENDED PERIOD OF DRYING WILL BE ON TAP
FOR THE FORECAST AREA IN THE MONDAY THROUGH FRIDAY TIME PERIOD.
CONSENSUS OF NORTH AMERICAN AND EUROPEAN OPERATIONAL AND ENSEMBLE
MODELS IS TO BUILD H5 HEIGHTS ACROSS THE INTERMOUNTAIN WEST FOR
MONDAY THROUGH WEDNESDAY TIMEFRAME...BEFORE HEIGHTS BEGIN TO FLATTEN
AS A SERIES OF SHORTWAVES TRAVERSE ZONAL FLOW ACROSS CANADA. NAEFS
SHOWING A LITTLE FLY IN THE OINTMENT BY MAINTAINING WEAKNESS OVER
THE OHIO RIVER VALLEY...LIKELY THE REMNANTS OF IKE...WHICH COULD
LIMIT THE INFLUENCE OF THE BUILDING RIDGE INTO OUR FORECAST
AREA...AND LATER SHIFTS WILL HAVE TO CONSIDER. NONETHELESS..DUE TO
COPIOUS RAINFALL EXPECTED THIS WEEKEND...SATURATED SOILS AND HIGH
EVAPORTRANSPORATION WILL LIMIT WARM-UP. GIVEN LIMITED MIXING WHILE
SURFACE HIGH IS PARKED OVER THE AREA...DECIDED TO TREND ONLY
SLIGHTLY TOWARD UPPER END OF ENSEMBLE GUIDANCE MONDAY THROUGH
THURSDAY TIME PERIOD. ON FRIDAY...RETURN FLOW AND POSSIBILITY OF
DEVELOPING BAROCLINIC ZONES ACROSS NORTHERN PLAINS...WILL ALLOW
INCREASED CLOUD COVER AND DEWPOINTS...THUS TRENDED TEMPERATURES
SLIGHTLY LOWER.
24
&&
.AVIATION...
PRECIP BECOMING MORE SCATTERED IN NATURE OVER THE PAST COUPLE OF
HOURS NEAR KMCI AND KMKC. KSTJ REMAINS IN THE MORE PERSISTENT
RAINFALL AND THIS SHOULD CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON. PRECIP WILL THEN BECOME MORE FOCUSED ACROSS NORTHWEST
MISSOURI OVERNIGHT...HOWEVER...EXPECT THE LOWER CIGS TO REMAIN ACROSS
THE TAF SITES.
DEROCHE
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 PM SUNDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-MOZ014-
MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-
MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-
MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-
MOZ054.
KS...FLOOD WATCH UNTIL 7 PM SUNDAY FOR KSZ025-KSZ057-KSZ060-KSZ102-
KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Sep 12, 12:58 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT FRI SEP 12 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE ACROSS THE OUTLOOK AREA THROUGH TONIGHT. ONE TO THREE INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE OUTLOOK AREA WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE THROUGH TONIGHT. THIS WILL LEAD TO THE POSSIBILITY OF FLASH FLOODING AS WELL AS RISES ON AREA RIVERS WITH RIVER FLOODING LIKELY. THE MOST LIKELY AREA TO EXPERIENCE HEAVY RAINFALL THROUGH TONIGHT WILL BE ALONG AND NORTH OF A KANSAS CITY TO MACON LINE. OTHERWISE...AN AREA OF LOW PRESSURE HAS DEVELOPED ACROSS SOUTH CENTRAL KANSAS TODAY AND WILL MOVE NORTHEAST ACROSS NORTHWEST MISSOURI THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AHEAD OF THIS FEATURE. WHILE OVERALL INSTABILITY WILL REMAIN QUESTIONABLE...SUFFICIENT SHEAR AND COPIOUS AMOUNTS OF LOW LEVEL MOISTURE WILL MAKE ISOLATED TORNADOES A POSSIBILITY WITHIN THE STRONGER STORMS...MAINLY ALONG AND SOUTH OF A KANSAS CITY TO MACON LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAINFALL WILL LIKELY BE ONGOING ACROSS PORTIONS OF NORTHERN MISSOURI BY SATURDAY MORNING. AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA ON SATURDAY...ADDITIONAL RAINFALL AND ISOLATED THUNDERSTORMS ARE LIKELY. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT AN ADDITIONAL INCH OF RAINFALL IS POSSIBLE. FOR SATURDAY NIGHT AND SUNDAY...THE FUTURE REMNANTS OF HURRICANE IKE WILL MOVE THROUGH NORTHWESTERN ARKANSAS INTO SOUTHEASTERN MISSOURI. THIS TRACK MAY PRODUCE ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES FOR AREAS GENERALLY SOUTH OF A LINE FROM KANSAS CITY TO MOBERLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS ALONG AND SOUTH OF A KANSAS CITY TO MACON LINE TODAY. SPOTTERS ARE ALSO URGED TO RELAY ANY RAINFALL AMOUNTS TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. DEROCHE
In the hours before
Local storm report, Sep 12, 5:29 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TORNADO 2 SW BONNER SPRINGS 39.03N 94.91W
09/12/2008 WYANDOTTE KS EMERGENCY MNGR
BREIF TOUCHDOWN
&&
21Local storm report, Sep 12, 5:54 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO 4 SE OVERLAND PARK 38.87N 94.63W
09/12/2008 JOHNSON KS LAW ENFORCEMENT
BRIEF TOUCHDOWN
&&
21Local storm report, Sep 12, 5:58 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TORNADO 3 N SEDALIA 38.75N 93.23W
09/12/2008 PETTIS MO EMERGENCY MNGR
CONFIRMED TOUCHDOWN WITH STRUCTURE DAMAGE
&&
21Local storm report, Sep 12, 6:09 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FUNNEL CLOUD 3 NW GRANDVIEW 38.91N 94.56W
09/12/2008 JACKSON MO BROADCAST MEDIA
SPOTTER RELAY FROM TELEVISION STATION. TIME ESTIMATED.
&&
21Local storm report, Sep 12, 6:45 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TORNADO 4 SE INDEPENDENCE 39.05N 94.30W
09/12/2008 JACKSON MO NWS EMPLOYEE
BRIEF TOUCHDOWN NEAR I-70 AND M-291 INTERSECTION
&&
21Local storm report, Sep 12, 6:56 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM FLOOD 2 NW INDEPENDENCE 39.11N 94.38W
09/12/2008 JACKSON MO AMATEUR RADIO
ROAD CLOSED AT 23RD AND STERLING
&&
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:00 PM CDT | Areal Flood Advisory | EAX | Adair, Grundy, Linn, Sullivan | 6 hr |
| Sep 12, 7:09 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Ray | 6 hr |
| Sep 12, 8:20 PM CDT | River Flood Warning | EAX | Chariton, Macon | 5 days |
| Sep 12, 8:48 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Grundy, Jackson, Linn, Livingston and 1 more | 12 hr |
| Sep 12, 10:02 PM CDT | River Flood Warning | EAX | Ray | 55 hr |
| Sep 12, 11:06 PM CDT | Areal Flood Warning | EAX | Cooper, Howard, Pettis | 11 hr |
| Sep 12, 11:09 PM CDT | Areal Flood Warning | EAX | Carroll, Lafayette | 11 hr |
| Sep 13, 12:14 AM CDT | River Flood Warning | EAX | Jackson | 8 hr |
| Sep 13, 12:23 AM CDT | Flash Flood Warning | EAX | Clay, Platte | 6 hr |
| Sep 13, 12:32 AM CDT | River Flood Warning | EAX | Clay, Ray | 33 hr |
| Sep 13, 12:44 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 67 hr |
| Sep 13, 12:46 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Ray | 5 hr |
| Sep 13, 1:15 AM CDT | River Flood Warning | EAX | Clay, Platte | 14 hr |
| Sep 13, 1:25 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Sep 13, 1:25 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Sep 13, 2:34 AM CDT | Flash Flood Warning | EAX | Caldwell, Daviess, DeKalb, Grundy, Harrison, Livingston and 3 more | 7 hr |
| Sep 13, 3:13 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Caldwell, Clinton, DeKalb, Gentry and 6 more | 3 hr |
| Sep 13, 3:45 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 50 hr |
| Sep 13, 3:45 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| Sep 13, 5:07 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry, Harrison and 3 more | 24 hr |
| Sep 13, 5:42 AM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Cass, Clay, Clinton, DeKalb and 3 more | 6 hr |
| Sep 13, 6:08 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 42 hr |
| Sep 13, 6:08 AM CDT | River Flood Warning | EAX | Buchanan | 41 hr |
| Sep 13, 6:31 AM CDT | Flash Flood Warning | EAX | Adair, Chariton, Linn, Macon, Schuyler | 6 hr |
| Sep 13, 8:29 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| Sep 13, 9:05 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Grundy, Lafayette and 3 more | 12 hr |
| Sep 13, 9:09 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 18 hr |
| Sep 13, 9:28 AM CDT | Areal Flood Warning | EAX | Adair, Chariton, Grundy, Harrison, Linn, Macon and 4 more | 24 hr |
| Sep 13, 9:39 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 31 hr |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 30 hr |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 48 hr |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 3 days |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| Sep 13, 9:59 AM CDT | River Flood Warning | EAX | Cooper, Howard | 6 days |
| Sep 13, 10:18 AM CDT | Areal Flood Warning | EAX | Cooper, Howard, Pettis | 8 hr |
| Sep 13, 10:37 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 8 days |
| Sep 13, 12:20 PM CDT | Areal Flood Advisory | EAX | Bates, Cass, Chariton, Henry, Howard, Johnson and 5 more | 6 hr |
| Sep 13, 1:13 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 63 hr |
| Sep 13, 1:13 PM CDT | River Flood Warning | EAX | Cooper, Saline | 7 days |
| Sep 13, 2:16 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Henry, Johnson, Lafayette, Macon and 3 more | 4 hr |
| Sep 13, 2:20 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 50 hr |
| Sep 13, 3:26 PM CDT | River Flood Warning | EAX | Cooper | 55 hr |
| Sep 13, 3:26 PM CDT | River Flood Warning | EAX | Howard | 38 hr |
| Sep 13, 6:14 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Chariton, Cooper, Henry, Howard and 5 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.